Alert archive / Hawaii / Wind Advisories in 2012
Wind Advisory 48, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 27, 2012, 10:35 PM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2012, 10:35 PM HST (08:35 UTC)
- Expired
- Dec 28, 2012, 5:51 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWHW70 PHFO 280835 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1035 PM HST THU DEC 27 2012 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .STRONG NORTHWESTERLY WINDS WILL CONTINUE OVER THE BIG ISLAND SUMMITS AT LEAST UNTIL FRIDAY MORNING. HIZ028-281600- /O.NEW.PHFO.WI.Y.0048.121228T0835Z-121228T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1035 PM HST THU DEC 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 40 MPH. * TIMING...THROUGH FRIDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
1 follow-up statement
806 WWHW70 PHFO 281551 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 551 AM HST FRI DEC 28 2012 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS CANCELLED... HIZ028-281700- /O.CAN.PHFO.WI.Y.0048.000000T0000Z-121228T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 551 AM HST FRI DEC 28 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE BIG ISLAND SUMMITS ARE NOW DECREASING TO BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ REYNES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 27, 8:30 PM HST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 27, 8:30 PM HST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU DEC 27 2012 .SYNOPSIS... WINDS WILL CONTINUE TO WEAKEN AND TURN TO THE SOUTHEAST THROUGH THE WEEKEND. EXPECT LOCAL LAND AND SEA BREEZES TO DEVELOP WITH SOME CLOUDS AND LIGHT SHOWERS AFFECTING INTERIOR SECTIONS OF THE ISLANDS DURING THE AFTERNOONS. A WEAKENING COLD FRONT WILL APPROACH THE WESTERN PORTIONS OF THE STATE BY EARLY NEXT WEEK. && .DISCUSSION... WINDS ACROSS THE AREA ARE GRADUALLY VEERING TO THE SE AS THE HIGH PRESSURE NE OF THE ISLANDS WEAKENS. MEANWHILE...A DEVELOPING JET STREAM ACROSS THE CPAC WILL PUSH A NEARLY STATIONARY COLD FRONT BOUNDARY TOWARDS THE NW PORTIONS OF THE ALOHA STATE DURING THE NEXT COUPLE OF DAYS. THIS WILL FURTHER ERODE THE WESTERN EDGE OF THE RIDGE TO THE NE OF THE ISLANDS AND BRING PERIODS OF LIGHT AND VARIABLE WINDS THROUGH THE WEEKEND. LATEST HILO AND LIHUE SOUNDINGS STILL SHOW PWATS AROUND 1 INCH...ALONG WITH INVERSIONS IN THE 6-8K FT RANGE. THUS...MOISTURE WILL STILL REMAIN LIMITED WITH RELATIVELY STABLE ATMOSPHERIC CONDITIONS THROUGH SUNDAY AND RETURNING LAND/SEA BREEZE CIRCULATIONS. SOME INTERIOR AND LEEWARD AREAS MAY SEE A BRIEF SHOWER OR TWO AS SEA BREEZES PUSH INLAND EACH AFTERNOON. THEN CLEARING SKIES AND LIGHT WINDS WILL PREVAIL ACROSS INTERIOR AREAS AT NIGHT AS GOOD RADIATIONAL COOLING CONDITIONS DEVELOP. MODEL GUIDANCE IS SHOWING BETTER CONSENSUS FOR THE BEGINNING OF NEXT WEEK...WITH THE SFC FRONT REACHING KAUAI BY MONDAY AND CYCLOGENESIS DEVELOPING FAR NORTH OF THE STATE. GFS RAPIDLY WEAKENS THE FRONT OVER THE NW PORTIONS OF THE ALOHA STATE...WHILE ECMWF KEEPS IT A LITTLE STRONGER AND BRINGS IT ALL THE WAY TO MAUI BEFORE FINALLY BREAKING IT DOWN. REGARDLESS OF THE FINAL OUTCOME...CONSENSUS SHOWS A DEFINITE FROPA ACROSS MUCH OF THE ISLANDS WITH INCREASING SHOWERS FOR THE MON-TUE TIME FRAME. WINDS VEER TO THE N AND NE IN THE WAKE OF THE FRONT...EVENTUALLY VEERING TO A MORE TYPICAL TRADE WIND REGIME BY THE MIDDLE OF THE WEEK...ALONG WITH RE/ESTABLISHING HIGH PRESSURE ACROSS THE AREA. && .MARINE... WITH THE CURRENT SWELL STILL PEAKING...THE HIGH SURF WARNINGS AND ADVISORIES HAVE BEEN EXTENDED THROUGH FRIDAY EVENING. A SECOND LARGER SWELL WILL ARRIVE LATE SATURDAY AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL COASTAL WATERS EXCEPT MAALAEA BAY. WINDS HAVE DIMINISHED DURING THE AFTERNOON HOURS...BUT SEAS WILL INCREASE AS THE LARGE NORTHWEST SWELL BUILDS. && .AVIATION... MVFR CEILINGS AND VISIBILITIES MAY BRIEFLY OCCUR WITH ISOLATED SHOWERS OVER WINDWARD AND MAUKA AREAS. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE STATE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI UNTIL 6 PM HST FRIDAY. HIGH SURF WARNING FOR WEST FACING SHORES OF NIIHAU AND KAUAI UNTIL 6 PM HST FRIDAY. HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND MOLOKAI UNTIL 6 PM HST FRIDAY. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR ALL COASTAL WATERS EXCEPT MAALAEA BAY. && REYNES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.